Alert archive / California / Wind Advisories in 2022
Wind Advisory 9, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at May 2, 2022, 2:01 AM PDT for Marin County, Sonoma County, California. It took effect at May 2, 2022, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2022, 2:01 AM PDT (09:01 UTC)
- In effect from
- May 2, 2022, 1:00 PM PDT
- Expired
- May 2, 2022, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 104 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 9.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WWUS76 KMTR 020901 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 201 AM PDT Mon May 2 2022 CAZ505-021715- /O.NEW.KMTR.WI.Y.0009.220502T2000Z-220503T0400Z/ Coastal North Bay Including Point Reyes National Seashore- Including the cities of Tamalpais-Homestead and Sausalito 201 AM PDT Mon May 2 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Coastal North Bay Including Point Reyes National Seashore. * WHEN...From 1 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
2 follow-up statements
170 WWUS76 KMTR 021752 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1052 AM PDT Mon May 2 2022 CAZ505-030400- /O.CON.KMTR.WI.Y.0009.220502T2000Z-220503T0400Z/ Coastal North Bay Including Point Reyes National Seashore- Including the cities of Tamalpais-Homestead and Sausalito 1052 AM PDT Mon May 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Coastal North Bay Including Point Reyes National Seashore. * WHEN...From 1 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
569 WWUS76 KMTR 030354 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 854 PM PDT Mon May 2 2022 CAZ505-030500- /O.EXP.KMTR.WI.Y.0009.000000T0000Z-220503T0400Z/ Coastal North Bay Including Point Reyes National Seashore- Including the cities of Tamalpais-Homestead and Sausalito 854 PM PDT Mon May 2 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds will continue to ease through the evening and overnight, the wind advisory will be allowed to expire at 9 pm PDT. $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at May 1, 11:20 PM PDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 1, 11:20 PM PDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1120 PM PDT Sun May 1 2022
.SYNOPSIS...Clear and mild through this evening. Another dry cold
front on Monday will bring breezy onshore winds and cooler
temperatures. A noted warming trend Tuesday through Thursday with
inland highs back into the 80s. A cooling trend back closer to
normal temperatures Friday into the weekend as the next trough
approaches far Northern California but the Bay Area forecast
remains mostly dry.
&&
.DISCUSSION...as of 8:57 PM PDT Sunday...Satellite shows a few
patches of coastal stratus and thin cirrus moving in from the
northwest, otherwise it's clear. Winds over the coastal waters
have been lifting sea spray into the air, resulting in areas of
hazy conditions and somewhat reduced visibilities along the coast.
Air temperatures are in the 50s/60s generally a few degrees milder
than this time last evening. SFO wind gusts have been reaching the
lower 30s knots range, Monday's west to northwest winds vicinity of
SFO will be more gusty.
A dry cold front reaches the cwa Monday, post frontal winds will
increase from the west and northwest, essentially a reinforcement
of robust northwest winds. A warmup occurs Tue-Wed then late week
temperatures will cool, with additional cooling arriving late in
the weekend and early next week. A trough passing by to our north
late Friday and Saturday morning may bring a few showers to our
cwa, otherwise dry weather continuing. For additional information
on the forecast please see the previous discussion.
&&
.PREV DISCUSSION...as of 1:53 PM PDT Sunday...A picture perfect Sunday
afternoon across the Bay Area with sunny skies and highs running
from the mid 60s near the water and mid 70s inland. A quiet spring
evening is in store with breezy onshore winds, mild temps and
continued clear skies.
Looking at satellite there is a deep trough off the Pacific
Northwest coast with a well defined cold front and plenty of cold
air aloft in the base of the upper trough. This feature will take
aim at Oregon and far Northern California overnight into early
Monday. A steady rain will move into Humboldt and locations
northward but little or no rain south of Pt Arena, keeping the Bay
Area forecast dry as the front moves through. The main impacts
locally will be wind, cooler temps and some clouds.
Look for increasing west/northwest winds after sunset, especially
along the coast and in the hills. Low clouds look to rapidly
reform overnight as the tail end of the boundary reaches the Bay
Area. Look for a mostly cloudy start along the coast and inside
the Bay Monday morning with breezy onshore winds that will allow
for a chilly start to the work week.
By late morning or midday dry northerly flow will develop and
scour out any lingering clouds. Temperatures will still be 5-10
degrees cooler Monday afternoon with highs upper 50s beaches, 60s
around the bay and lower 70s inland.
Dry north/northeast flow continues on Tuesday behind the trough
allowing for a favorable pattern for warm temperatures as high
pressure begins to build. Warmest inland areas will warm into the
lower 80s by Tuesday afternoon. Further warming on Weds with mid
and upper 80s and possibly some lower 90s inland which should be
the warmest day of the week as the upper ridge axis passes
overhead.
Temperatures cool a few degrees for Thursday but still staying
above normal for early May as light onshore flow returns.
Continued modest cooling on Friday as another trough starts to dig
over the Eastern Pacific.
NBM PoPs around 15% by Saturday for the far North Bay as the next
late season cold front dips into Northern California. Similar to
our current pattern the main impact will be to keep temps on the
cool side of normal next week for the Bay Area. Long range trends
suggest more West Coast troughing possible into the 2nd week of
May but below normal temps would be the main impact with any
precip likely confined to the Sierra.
&&
.AVIATION...as of 11:20 PM PDT Sunday...For the 06Z TAFs.
Prevailing VFR conditions with pockets of MVFR, as low stratus
forms along the coast impacting terminals such as KHAF. Satellite
imagery reveals widespread low stratus farther off the coast,
making its way towards the coastline. Hi-res models suggest low
clouds developing around Monterey Bay and SF Bay terminals late
tonight, bringing mainly MVFR Cigs, but IFR also possible.
Widespread VFR and breezy onshore winds. A dry cold front will
move through the area early to mid morning, enhancing low and mid-
level cloud development before drier air moves in by early
afternoon. Precipitation is unlikely but can not rule out
-DZ with lift provided by the front. Post-frontal gusty winds
20-30 kt likely through the afternoon and evening, before
diminishing at night.
Vicinity of KSFO...VFR with periods of MVFR possible overnight and
through the morning as low clouds form around the bay. Winds have
diminished to around 15 kt with some gusts over 20 kt. May see
some lighter winds overnight until the cold front approaches near
sunrise and gusts pick up. Lingering cloud cover behind the front
before clearing in the afternoon. Onshore winds increase in its
wake, likely peaking around 35 kt by the late afternoon to early
evening, not diminishing until well into the night.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...Currently VFR as low clouds have cleared, but
lowering to MVFR/IFR late tonight with more stratus formation.
Clouds scatter out as the dry cold front passes through mid to
late morning. Breezy to gusty post frontal northwest winds
reaching 20-25 kt after 18Z, lingering into Monday night. Some low
clouds redevelop Monday night, but models favor VFR conditions.
&&
.MARINE...as of 8:35 PM PDT Sunday...A dry cold front moves
southward over the waters Monday morning increasing the already
strong northwest wind to gale force strength generating steep and
hazardous seas. Winds are forecast to diminish slightly on Tuesday
but remain breezy to locally gusty along the coastal jets through
the remainder of the week. Wind driven seas will remain through
mid-week before a pair of longer period northwest swells later in
the week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Mry Bay until 3 AM
&&
PUBLIC FORECAST: Canepa
AVIATION: Lorber
MARINE: DK
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.